Alert archive / Montana / Wind Advisories in 2007

Wind Advisory 9, NWS Missoula, MT

June 17, 20074 counties in Montana

NWS Missoula, MT issued this wind advisory at Jun 17, 2007, 2:59 AM MDT for 4 counties in Montana. It took effect at Jun 17, 2007, 11:00 AM MDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jun 17, 2007, 2:59 AM MDT (08:59 UTC)
In effect from
Jun 17, 2007, 11:00 AM MDT
Expired
Jun 17, 2007, 2:24 PM MDT
In force
3 hr
Issued by
NWS Missoula, MT

Counties Deer Lodge County, MT, Granite County, MT, Powell County, MT, Silver Bow County, MT

The radar

The Missoula radar (KMSX), 110 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Great_falls, MT (KTFX), launched 00:00Z, 9.0 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 00:00Z on 2007-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 00:00Z on 2007-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -55 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1243 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
-55 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KMSO 170859
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
259 AM MDT SUN JUN 17 2007

MTZ007-171700-
/O.NEW.KMSO.WI.Y.0009.070617T1700Z-070618T0000Z/
BUTTE/BLACKFOOT REGION-
259 AM MDT SUN JUN 17 2007

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MDT
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MDT
THIS AFTERNOON. 

WEST TO NORTHWEST WINDS OF 30 MPH WITH GUSTS OVER 40 MPH ARE
EXPECTED LATE THIS MORNING THROUGH THE AFTERNOON. AN INCREASED
PRESSURE GRADIENT WILL COMBINE WITH A STRONG MID LEVEL JET AND AN
UNSTABLE ATMOSPHERE TO PRODUCE STRONG WINDS.

A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED. DRIVING MAY
BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE
EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS75 KMSO 171509
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
909 AM MDT SUN JUN 17 2007

MTZ003-172200-
/O.NEW.KMSO.LW.Y.0002.070617T1900Z-070618T0200Z/
FLATHEAD/MISSION VALLEYS-
909 AM MDT SUN JUN 17 2007

...LAKE WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
MDT THIS EVENING. 

SOUTHWEST WINDS 10 TO 20 MPH THIS MORNING WILL INCREASE 15 TO 25
MPH SUSTAINED WITH GUSTS UP TO 35 MPH ACROSS FLATHEAD LAKE DURING
THE AFTERNOON. 

A STRONG SOUTHWESTERLY SURFACE PRESSURE GRADIENT AND SUPPORTIVE
WEST WINDS ALOFT WILL COMBINE FORCES TO CREATE WINDY AND
POTENTIALLY ROUGH SURFACE WATER CONDITIONS THIS AFTERNOON. WINDS
ARE EXPECTED TO DIMINISH AGAIN THIS EVENING.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$

MTZ007-172200-
/O.CON.KMSO.WI.Y.0009.070617T1700Z-070618T0000Z/
BUTTE/BLACKFOOT REGION-
909 AM MDT SUN JUN 17 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. 

WEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE
EXPECTED LATE THIS MORNING THROUGH THE AFTERNOON. AN INCREASED
PRESSURE GRADIENT WILL COMBINE WITH A STRONG MID LEVEL JET AND AN
UNSTABLE ATMOSPHERE TO PRODUCE STRONG WINDS.

A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED. DRIVING MAY
BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE
EXTRA CAUTION.

$$
000 
WWUS75 KMSO 172024
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
224 PM MDT SUN JUN 17 2007


MTZ007-172130-
/O.CAN.KMSO.WI.Y.0009.000000T0000Z-070618T0000Z/
BUTTE/BLACKFOOT REGION-
224 PM MDT SUN JUN 17 2007

...WIND ADVISORY IS CANCELLED FOR THE BUTTE BLACKFOOT REGION...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WIND
ADVISORY. BREEZY CONDITIONS WILL CONTINUE THROUGH EARLY
EVENING THEN DIMINISH.

$$

MTZ003-172130-
/O.CAN.KMSO.LW.Y.0002.000000T0000Z-070618T0200Z/
FLATHEAD/MISSION VALLEYS-
224 PM MDT SUN JUN 17 2007

...LAKE WIND ADVISORY IS CANCELLED FOR THE FLATHEAD MISSION VALLEYS...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE LAKE
WIND ADVISORY. BREEZY CONDITIONS WILL CONTINUE THROUGH EARLY
EVENING THEN DIMINISH.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Jun 17, 2:49 AM MDT, 10 minutes earlier.

Area forecast discussion, Jun 17, 2:49 AM MDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
249 AM MDT SUN JUN 17 2007

...A BREEZY DAY ON TAP FOR WESTERN MONTANA TODAY...

.DISCUSSION...A SLOW MOVING UPPER LEVEL LOW AND INCREASED SURFACE
PRESSURE GRADIENT WILL PROVIDE COOLER...SHOWERY AND BREEZY TO
WINDY CONDITIONS ACROSS THE NORTHERN ROCKIES TODAY. THE UPPER LOW
IS CURRENTLY OVER NORTHERN IDAHO THIS HOUR AND WILL CONTINUE TO
TRACK EAST THROUGH WESTERN MONTANA TODAY. THE TRACK OF THE LOW
WILL KEEP BEST PRECIPITATION OVER THE NORTHERN PORTION OF WESTERN
MONTANA WITH ONLY ISOLATED SHOWERS FROM MISSOULA SOUTH. WITH COLD
AIR ALOFT ASSOCIATED WITH THIS LOW...AN ISOLATED THUNDERSTORM CAN
NOT BE RULED OUT OVER THE SOUTHERN PORTION OF THE FORECAST AREA
WHERE THE BEST HEATING WILL BE REALIZED. AN INCREASED PRESSURE
GRADIENT WITH A SURFACE COLD FRONT TRACKING TO THE EAST AND
BUILDING HIGH PRESSURE FROM THE WEST WILL COMBINE WITH AN UNSTABLE
AIRMASS. A 40KT 700 MB JET IS EXPECTED TO BE OVER SOUTHERN PORTION
OF THE FORECAST AREA THAT WILL CREATE WIND ADVISORY WEST WINDS
(SUSTAINED 30 MPH OR GREATER) FOR THE BUTTE/PINTLAR REGION LATE
THIS MORNING THROUGH THE AFTERNOON. BREEZY TO LOCALLY WINDY
CONDITIONS ARE ALSO EXPECTED OVER NORTH CENTRAL IDAHO AND WEST
CENTRAL MONTANA...HOWEVER THEY ARE NOT EXPECTED TO REACH ADVISORY
SPEEDS.

TONIGHT THROUGH MONDAY WRAP AROUND MOISTURE FROM EXITING LOW AND
ENERGY IN UPPER LEVEL NORTHWEST FLOW WILL KEEP MAINLY MOUNTAIN
SHOWERS IN THE FORECAST ACROSS THE NORTH. WILL BEGIN TO SEE
TEMPERATURES MODERATE DURING THE DAY MONDAY AS THERMAL THROUGH
BEGINS TO EXERT ITSELF ONCE AGAIN FROM THE SOUTH. RIDGING WILL
BEGIN TO BUILD INTO THE REGION MONDAY NIGHT.

TUESDAY THROUGH SUNDAY...THE RIDGE OF HIGH PRESSURE WILL CONTINUE
TO BUILD OVER WESTERN MONTANA AND NORTH CENTRAL IDAHO THROUGH
TUESDAY NIGHT. THE RIDGE WILL CAUSE A WARMING AND DRYING TREND.
THE MODELS INDICATE THAT THE RIDGE AXIS WILL SHIFT TO THE EAST
CAUSING THE UPPER LEVEL FLOW TO BECOME SOUTHWESTERLY OVER THE
REGION. THIS FLOW WILL ALLOW FOR MOISTURE AND MID LEVEL ENERGY
TO PUSH THROUGH WESTERN MONTANA AND NORTH CENTRAL IDAHO CAUSING A
SLIGHT CHANCE OF SHOWERS. THE SOUTHWESTERLY FLOW APPEARS TO REMAIN
OVER THE AREA THROUGH THE WEEKEND AS A LOW PRESSURE SYSTEM SLOWLY
MOVES INTO THE PACIFIC NORTHWEST.

&&

.AVIATION...AN UPPER LEVEL LOW AND INCREASED PRESSURE GRADIENT
WILL BRING SHOWERS ACROSS THE NORTH WITH BREEZY TO WIND CONDITIONS
CENTRAL AND SOUTH TODAY. MOUNTAINS AND PASSES WILL BE OBSCURED AT
TIMES FROM LOWERED CEILINGS AND OCCASIONAL PRECIPITATION. SHOWERS
AND WINDS WILL DECREASE FROM WEST TO EAST LATE TONIGHT.  PLEASE
SEE APPROPRIATE TAFS AND TWEBS FOR DETAILS.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WIND ADVISORY FROM 11 AM THIS MORNING TO 6 PM MDT THIS AFTERNOON
     FOR BUTTE/BLACKFOOT REGION.

ID...NONE.
&&

SHORT TERM/AVIATION...MEAD
LONG TERM....SMITH
Hazardous weather outlook, Jun 16, 9:58 PM MDT, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MISSOULA MT
958 PM MDT SAT JUN 16 2007

MTZ001>007-043-171600-
KOOTENAI/CABINET REGION-WEST GLACIER REGION-
FLATHEAD/MISSION VALLEYS-LOWER CLARK FORK REGION-
MISSOULA/BITTERROOT VALLEYS-BITTERROOT/SAPPHIRE MOUNTAINS-
BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION-
958 PM MDT SAT JUN 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
MONTANA AND WEST CENTRAL MONTANA.

.DAY ONE...TONIGHT

A FRONTAL BOUNDARY WILL CONTINUE TO PASS THROUGH THE AREA THIS
AFTERNOON AND EVENING. ISOLATED THUNDERSTORMS WILL FORM ALONG AND
AHEAD OF THIS BOUNDARY. THE MAIN THREATS ASSOCIATED WITH THESE
STORMS WILL BE GUSTY WINDS AND SMALL HAIL. BEHIND THE FRONT GUSTY
WESTERLY WINDS WILL DEVELOP.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

GUSTY WESTERLY WINDS WILL PERSIST THROUGH SUNDAY EVENING AS THE
PRESSURE GRADIENT REMAINS TIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 6:30 PM MDTSevere Thunderstorm WarningMSOGranite26 min
Jun 16, 9:11 PM MDTSevere Thunderstorm WarningMSODeer Lodge, Silver Bow32 min
Jun 17, 9:09 AM MDTLake Wind AdvisoryMSOFlathead, Lake, Sanders5 hr

Nearby

Wind Advisories in Montana, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.